Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 7, 2019, 9:22 AM CDT for Bastrop County, Travis County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2019, 9:22 AM CDT (14:22 UTC)
- Expired
- Apr 7, 2019, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bastrop County, TX, Travis County, TX
The radar
The Ft Hood radar (KGRK), 43 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 10:07 AM CDT | FLOOD | 6 Ne Austin, TX | PARKING LOT FLOODING UP TO CAR BUMPERS AT THE MT. SINAI BAPTIST CHURCH NEAR THE 8500 BLOCK OF CAMERON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.4 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
837
WGUS54 KEWX 071422
FFWEWX
TXC021-453-071715-
/O.NEW.KEWX.FF.W.0003.190407T1422Z-190407T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
922 AM CDT Sun Apr 7 2019
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Eastern Travis County in south central Texas...
Northwestern Bastrop County in south central Texas...
* Until 1215 PM CDT.
* At 905 AM CDT, local law enforcement reported the northbound lane
of I-35 being closed near Highway 183 and Rundberg Lane. Moderate
to occasionally heavy rain continues across eastern Travis and
western Bastrop Counties. Up to two and one-half inches of rain
has already fallen adding to the 2 to 4 inches of rain that fell
on Saturday. Flash flooding is likely occurring over parts of
eastern Travis County, and rapid rises along creeks and streams
are expected to cut off some crossings at secondary roadways.
* Some locations that will experience flooding include...
Austin, Round Rock, Pflugerville, Elgin, Tanglewood Forest, Austin
Bergstrom Int Airport, Windemere, Manor, West Lake Hills,
Rollingwood, Mustang Ridge, Onion Creek, Cedar Creek, Wyldwood,
Shady Hollow, Hornsby Bend, Manchaca, Sunset Valley, San Leanna and
Webberville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets, and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 3049 9756 3048 9755 3049 9751 3046 9744
3044 9742 3044 9740 3042 9738 3034 9721
2999 9755 3007 9765 3003 9771 3015 9788
3046 9773 3046 9769 3048 9768 3048 9764
3050 9760
$$
MO1 follow-up statement
392
WGUS74 KEWX 071641
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1141 AM CDT Sun Apr 7 2019
TXC021-453-071715-
/O.CON.KEWX.FF.W.0003.000000T0000Z-190407T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Travis TX-Bastrop TX-
1141 AM CDT Sun Apr 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
EASTERN TRAVIS AND NORTHWESTERN BASTROP COUNTIES...
At 1136 AM CDT, Doppler radar indicated moderate rain over parts of
the warned area, which includes eastern half of Travis County and
parts of western Bastrop County. Up to two inches of rain have
already fallen. Flash flooding remains possible especially over low
lying areas and along larger creeks and streams.
Some locations that will experience flooding include...
Austin, Round Rock, Pflugerville, Elgin, Tanglewood Forest, Austin
Bergstrom Int Airport, Windemere, Manor, West Lake Hills,
Rollingwood, Mustang Ridge, Onion Creek, Cedar Creek, Wyldwood, Shady
Hollow, Hornsby Bend, Manchaca, Sunset Valley, San Leanna and
Webberville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3049 9756 3048 9755 3049 9751 3046 9744
3044 9742 3044 9740 3042 9738 3034 9721
2999 9755 3007 9765 3003 9771 3015 9788
3046 9773 3046 9769 3048 9768 3048 9764
3050 9760
$$
18/02What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 7:14 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 7, 7:14 AM CDT, 2 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 714 AM CDT Sun Apr 7 2019 .AVIATION... /12Z TAFS/ Strong to severe storms are ongoing along and east of Interstate 35 and therefore affecting the San Antonio and Austin airports. These storms are capable of producing OCNL lightning, wind gusts up to 40 knots and heavy rain. For the next few hours (through 14Z), there is a good chance for IFR conditions along the I-35 sites (KAUS, KSAT and KSSF). Between 15Z and 16Z, showers and thunderstorms are forecast to push to the east of the I-35 airports with MVFR conditions returning around 16Z and 18Z time frame. Some lingering showers and few lightning are possible this afternoon as the complex of storms tracks to the northeast according to most of the HiRes model solutions. VFR conditions are anticipated for KDRT for the forecast cycle. && .PREV DISCUSSION... /ISSUED 446 AM CDT Sun Apr 7 2019/ SHORT TERM (Today through Monday)... The main concern in the short term portion of the forecast will be the chance for severe weather across south central Texas. Current radar shows an MCS in progress across the Rio Grande plains, with some damaging wind reports already received from Eagle Pass. Based on radar trends and the last several runs of the HRRR model, the threat for severe weather is expected to shift eastward through the early morning hours. The primary hazards will be damaging winds and large hail, although a brief tornado can not be ruled out. In addition, low-level moisture transport along with deep lift will promote locally heavy rainfall across a good portion of south central Texas. Based on rainfall amounts from yesterday and the expectation of additional rainfall today, we have kept the Flash Flood Watch for portions of the I-35 corridor intact. The MCS is expected to gradually shift northeast during the late afternoon and evening hours, resulting in a decrease in rain chances this evening and overnight for most areas. The exception will be north of a Llano to New Braunfels to Cuero line where some additional convection remains possible through tonight. The forecast will trend drier and much less active as the upper trough bringing the current round of active weather moves to the east. Sunny skies, northerly winds and highs in the 80s can be expected on Monday. LONG TERM (Monday Night through Saturday)... For the early and middle portion of the work week, we expect dry and warm conditions as mid and upper level ridging builds in from the west. Highs on Tuesday and Wednesday will be well into the mid 80s to upper 90s. Locations along the Rio Grande may flirt with 100 degrees on Wednesday. On Thursday, an upper level trough axis be moving through the southern plains states. This system will usher a Pacific cold front into the region on Thursday with temperatures cooling only slightly. A more northern stream cold front is then expected to move in on Friday and this will drop temperatures back down closer to climatological normals for early April. By late week, a strong upper low will drop southward into the desert southwest. This will serve to deepen the upper trough axis and bring an increasing chance of rain for Friday and Saturday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 60 84 60 88 / 80 20 - 0 0 Austin Bergstrom Intl Airport 74 59 85 58 88 / 90 20 - 0 0 New Braunfels Muni Airport 74 57 85 58 88 / 90 10 - 0 0 Burnet Muni Airport 73 57 81 57 87 / 70 20 - 0 0 Del Rio Intl Airport 88 59 89 60 93 / 10 0 0 0 0 Georgetown Muni Airport 74 59 82 58 87 / 80 30 - 0 0 Hondo Muni Airport 80 58 89 59 90 / 60 10 0 0 0 San Marcos Muni Airport 75 58 85 58 88 / 90 20 - 0 0 La Grange - Fayette Regional 74 60 84 57 86 / 100 30 - 0 0 San Antonio Intl Airport 76 60 87 60 88 / 80 10 - 0 0 Stinson Muni Airport 77 58 88 60 88 / 80 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 3 PM CDT this afternoon for Bastrop-Blanco- Caldwell-Hays-Lee-Travis-Williamson. && Aviation...17 Short-Term/Long-Term...Platt Public Service/Data Collection...BMW
Hazardous weather outlook, Apr 7, 9:10 AM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 910 AM CDT Sun Apr 7 2019 TXZ171>173-183>194-202>209-217>225-228-081415- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 910 AM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to numerous showers and thunderstorms will be capable of locally heavy rain, gusty winds, and hail through this afternoon. A Flash Flood Watch is in effect through 3 PM. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 7, 7:51 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
751 AM CDT Sun Apr 7 2019
TXZ207-221>224-071345-
Guadalupe TX-Karnes TX-De Witt TX-Gonzales TX-Wilson TX-
751 AM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEWITT...SOUTHEASTERN
GUADALUPE...KARNES...GONZALES AND EASTERN WILSON COUNTIES UNTIL 845
AM CDT...
At 751 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Gillett, or 10 miles southeast of Kosciusko, moving
north at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Seguin, Gonzales, Kenedy, Karnes City, Poth, Yorktown, Stockdale,
Kosciusko, McQueeney, Nixon, Runge, Falls City, Smiley, Nordheim,
Pandora, Gillett, Cestohowa, Cheapside, Sutherland Springs and
Palmeto State Park.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
south central Texas.
LAT...LON 2868 9779 2867 9782 2872 9792 2869 9801
2884 9815 2959 9804 2965 9736 2892 9740
2892 9743 2867 9778
TIME...MOT...LOC 1251Z 189DEG 25KT 2902 9778
BMWLocal storm report, Apr 7, 7:55 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 AM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HAIL 1 ESE KYLE 29.99N 97.86W
04/07/2019 E0.70 INCH HAYS TX BROADCAST MEDIA
LOCAL MEDIA RELAYED A REPORT OF NICKEL SIZED
HAIL IN KYLE BETWEEN 7:10 AND 7:20 AM.
&&
EMPLocal storm report, Apr 7, 8:01 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 AM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HAIL PLEASANTON 28.96N 98.49W
04/07/2019 E0.70 INCH ATASCOSA TX BROADCAST MEDIA
BROADCAST MEDIA RELAYED A REPORT OF PEA TO
DIME SIZE HAIL IN PLEASANTON.
&&
EMPLocal storm report, Apr 7, 8:26 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 AM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM HAIL 5 S WELLS BRANCH 30.37N 97.67W
04/07/2019 E0.25 INCH TRAVIS TX PUBLIC
PUBLIC REPORT OF PEA SIZED HAIL AT BRAKER
LANE AND JANUARY DRIVE.
&&
EMPSpecial weather statement, Apr 7, 8:49 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
849 AM CDT Sun Apr 7 2019
TXZ173-192>194-209-071445-
Williamson TX-Bastrop TX-Fayette TX-Lee TX-Travis TX-
849 AM CDT Sun Apr 7 2019
...SPECIAL WEATHER STATEMENT...
At 845 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms across portions of Travis, Williamson, and Lee
Counties. These storms are moving north at around 40 mph. Hail up to
a half inch in diameter will be possible with these storms.
Half inch hail will be possible with these storms.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor,
Elgin, Bastrop, Giddings, Granger, Lexington, Tanglewood Forest,
Serenada, Anderson Mill, Austin Bergstrom Int Airport, Windemere,
Leander, Shelby, Hutto and Manor.
LAT...LON 3014 9785 3091 9781 3087 9762 3074 9727
3046 9715 3056 9697 3054 9692 3046 9690
3039 9679 3032 9674 3029 9664 3024 9674
3020 9674 3016 9679 3014 9677 3017 9669
3014 9665 2996 9657
TIME...MOT...LOC 1348Z 182DEG 37KT 3048 9773 3051 9682
BMWSpecial weather statement, Apr 7, 9:00 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
900 AM CDT Sun Apr 7 2019
TXZ224-225-071500-
Lavaca TX-De Witt TX-
900 AM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR DEWITT AND SOUTHWESTERN LAVACA
COUNTIES UNTIL 1000 AM CDT...
At 859 AM CDT, Doppler radar was tracking a strong thunderstorm over
Schroeder, or 15 miles west of Victoria, moving northeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cuero, Yoakum, Yorktown, Shiner, Thomaston, Koerth, Edgar,
Terryville, Meyersville, Sweet Home, Arneckville, Mount Olive,
Concrete and Hope.
LAT...LON 2906 9694 2910 9698 2887 9730 2890 9734
2892 9742 2886 9751 2893 9760 2945 9716
2919 9676
TIME...MOT...LOC 1359Z 224DEG 26KT 2884 9723
BMWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:50 PM CDT | Special Weather Statement | EWX | Comal | 40 min |
| Apr 6, 8:19 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 41 min |
| Apr 6, 8:54 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 66 min |
| Apr 6, 8:59 PM CDT | Areal Flood Advisory | EWX | Caldwell, Comal, Hays | 3 hr |
| Apr 6, 9:25 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 65 min |
| Apr 6, 10:01 PM CDT | Special Weather Statement | EWX | Hays | 59 min |
| Apr 6, 10:19 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell | 56 min |
| Apr 6, 10:43 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette | 62 min |
| Apr 6, 11:42 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 50 min |
| Apr 7, 12:10 AM CDT | Special Weather Statement | EWX | Caldwell | 35 min |
| Apr 7, 2:43 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 47 min |
| Apr 7, 3:10 AM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Apr 7, 3:27 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 63 min |
| Apr 7, 3:38 AM CDT | Special Weather Statement | EWX | Dimmit, Maverick, Zavala | 67 min |
| Apr 7, 4:05 AM CDT | Special Weather Statement | EWX | Uvalde | 55 min |
| Apr 7, 4:32 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kinney, Medina, Real, Uvalde | 58 min |
| Apr 7, 4:43 AM CDT | Special Weather Statement | EWX | Atascosa | 47 min |
| Apr 7, 5:07 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Wilson | 38 min |
| Apr 7, 5:39 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bandera, Bexar, Frio, Kerr, Medina and 1 more | 51 min |
| Apr 7, 5:46 AM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| Apr 7, 5:50 AM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Gonzales, Guadalupe, Karnes, Wilson | 55 min |
| Apr 7, 6:09 AM CDT | Special Weather Statement | EWX | Bexar, Comal, Karnes, Kendall, Wilson | 66 min |
| Apr 7, 6:30 AM CDT | Special Weather Statement | EWX | Kendall | 45 min |
| Apr 7, 6:38 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Comal, Guadalupe, Kendall and 2 more | 67 min |
| Apr 7, 6:46 AM CDT | Special Weather Statement | EWX | Atascosa, Bastrop, Caldwell, Comal, DeWitt, Fayette and 6 more | 59 min |
| Apr 7, 6:52 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Apr 7, 6:57 AM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr | 3 hr |
| Apr 7, 7:40 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Fayette, Lee, Travis, Williamson | 65 min |
| Apr 7, 7:51 AM CDT | Special Weather Statement | EWX | Gonzales, Guadalupe, Karnes, Wilson | 54 min |
| Apr 7, 7:52 AM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
| Apr 7, 8:05 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Hays | 3 hr |
| Apr 7, 8:23 AM CDT | Areal Flood Advisory | EWX | Lee, Williamson | 3 hr |
| Apr 7, 8:49 AM CDT | Special Weather Statement | EWX | Bastrop, Lee, Travis, Williamson | 56 min |
| Apr 7, 9:00 AM CDT | Special Weather Statement | EWX | DeWitt | 60 min |
| Apr 7, 10:09 AM CDT | Special Weather Statement | EWX | Bastrop, Fayette, Lavaca | 51 min |
| Apr 7, 11:05 AM CDT | Special Weather Statement | EWX | Fayette | 25 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.